Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

What causes puffiness in the scrotum?

User rating for this question
Answered by

General Surgeon
Practicing since : 2008
Answered : 5366 Questions
About a month and a half ago I started having perineal soreness that felt like it was radiating to the spermatic cord. I went to the urgent care about two weeks ago and they ran a urinalysis, prostate check, and hernia check. All came back negative. I went to my GP about a week ago and he said there was a little bit of inflammation in my spermatic cord and prescribed me Levaquin. He didn't run any other checks. Over the last week I've been eating a lot of garlic for its antibiotic properties. Now my scrotum feels oily and a little puffy, but the soreness is gone. I haven't taken the levaquin yet, as it has a black box warning and when I talked to my doctor, he dismissed my worries and wouldn't prescribe something else. Any ideas what this could be?
Posted Fri, 14 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 21 minutes later
Brief Answer: Epidydimis, testis inflammation or varicocele. Detailed Answer: Hello! Thank you for the query. Such symptoms can indicate epidydimis, testis inflammation or varicocele. Cancer should be always ruled out in case of such symptoms. Varicocele should give palpable noodles like structures along the spermatic cord. Cancer can be palpated as a hard lump (but the pain can be the only noticeable symptom). For sure you can not leave it alone. Please visit urologist and start with testis ultrasound. Antibiotic might be necessary in case of inflammation. Hope this will help. Feel free to ask further questions. regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor